Alert archive / Idaho / Special Weather Statements in 2020
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 23, 2020, 3:13 PM MDT for Lemhi County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 23, 2020, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 182 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS85 KMSO 232113
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
313 PM MDT Thu Jul 23 2020
IDZ010-232200-
Eastern Lemhi County ID-
313 PM MDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEMHI COUNTY UNTIL
400 PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm over
Leadore, or 42 miles east of Challis, moving northeast at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Leadore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4467 11358 4480 11335 4479 11335 4479 11334
4482 11324 4477 11313 4475 11314 4473 11310
4470 11310 4468 11307 4466 11307 4463 11305
4460 11308 4457 11304 4452 11340
TIME...MOT...LOC 2113Z 237DEG 25KT 4465 11339
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:25 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 2:25 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Missoula MT 225 PM MDT Thu Jul 23 2020 .DISCUSSION...Thunderstorms and occasional showers continue to quickly move northeast across the region this afternoon, especially from I-90 southward. Brief heavy rain and frequent lightning will be common with stronger storms. Flash flood prone areas will be sensitive to runoff issues. Abundant cloud cover has so far limited the severe threat but a few storms capable of small hail and gusty winds are still possible through sunset. Another round or two of storms is likely through late evening especially from Lemhi County into Southwest Montana. Convection will diminish significantly by midnight. Much drier air works in for Friday and Saturday as a weak trough remains overhead. The only chance of showers/thunderstorms will be in Southwest Montana both afternoons but only isolated activity. It will also be breezy both afternoons. High pressure ridging builds in Sunday lasting into early next week as daytime temperatures warm back into the 90s. It will remain mostly dry at first but monsoonal moisture from the Desert Southwest may lead to increasing afternoon thunderstorm chances beginning Tuesday. Forecast models vary on the amount of moisture but something to watch as thunderstorms could be more widespread than currently forecast. && .AVIATION...Showers and thunderstorms continue to develop this afternoon, with the main focus along and south of a line from KGTF to KMSO to the Idaho/Montana border. The main threat with these storms will be frequent lightning and brief heavy rain, lowering visibility at times. A few storms have the potential to become strong enough to produce gusty winds up to 40 kts and small hail. The threat for stronger storms will mainly exist through roughly 24/0000z. KBTM and KSMN have the highest chances of seeing impacts from thunderstorms, mainly through 24/0300z. KMSO could have a few claps of thunder through roughly 24/0000z, but the potential is waning. Further north into northwest Montana, including KGPI, thunderstorms do not look likely, though some breezy southwest winds are possible into the early evening hours. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 23, 1:11 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Missoula MT
111 PM MDT Thu Jul 23 2020
MTZ007-232000-
Butte/Blackfoot Region MT-
111 PM MDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTH CENTRAL POWELL COUNTIES UNTIL 200 PM
MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm over
Galen, or 9 miles northeast of Anaconda, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Visibility one-half mile or less will be possible.
Locations impacted include...
Galen, Warm Springs and Racetrack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4634 11248 4633 11250 4633 11253 4630 11257
4627 11256 4624 11260 4622 11257 4618 11258
4618 11251 4617 11251 4611 11281 4621 11293
4646 11258 4633 11246
TIME...MOT...LOC 1910Z 234DEG 20KT 4621 11278Special weather statement, Jul 23, 3:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
313 PM MDT Thu Jul 23 2020
IDZ010-232200-
Eastern Lemhi County ID-
313 PM MDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEMHI COUNTY UNTIL
400 PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm over
Leadore, or 42 miles east of Challis, moving northeast at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Leadore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4467 11358 4480 11335 4479 11335 4479 11334
4482 11324 4477 11313 4475 11314 4473 11310
4470 11310 4468 11307 4466 11307 4463 11305
4460 11308 4457 11304 4452 11340
TIME...MOT...LOC 2113Z 237DEG 25KT 4465 11339The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:11 PM MDT | Special Weather Statement | MSO | Deer Lodge | 49 min |
Nearby
Special Weather Statements in Idaho, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.